Share Facebook
Crohn's Disease Forum » Extra Intestinal Manifestations » Arthritis » Extreme fatigue and really aching joints


10-26-2013, 11:12 AM   #1
HorseLover!!
Senior Member
 
HorseLover!!'s Avatar
 
Join Date: Dec 2011
Location: Penryn, Cornwall UK

My Support Groups:
Extreme fatigue and really aching joints

I've been extremely exhausted lately I can't get up and do very much and when I do it completely wipes me out, I'm sleeping throughout the day a lot more due to being so tired, even thinking makes me tired , I don't feel refreshed after sleeping even if I do have a snooze throughout the day and along with feeling tired my joints also really ache the horrible sharp/dull ache. anyone got any ideas?? Thanks
__________________


Had my first Colonoscopy and Endoscopy at age 2 1/2 years old

Diagnosed with Crohn's in 1998 when I turned 3

19 Years and counting with Crohn's!

Previous: Prednisolone and Pentasa slow release, Had tube feeding at age 3, Azathioprine

Currently in a flare but not taking any medication because doctor hasn't bothered to prescribe anything

My HORSE is not just a HORSE, he is my SANITY, my HAPPINESS, my THERAPIST and my BEST FRIEND


10-26-2013, 01:50 PM   #2
Jison0612
Senior Member
 
Join Date: Aug 2013
Location: Georgetown, Kentucky

My Support Groups:
I'm wondering the same thing!!! I'm having extreme fatigue with cloudy hazy thoughts, my eyes feel funny, I have horrible sinus pressure, and no matter how much I sleep I'm always tired could this be depression? I've been battling with it all summer along with these symptoms I'm constantly aching all over and I stay on what if mode constantly? Maybe it's time to finally give the celexa a try cause Crohn's is bad enough on its own ain't nobody got no time for depression!!!
10-26-2013, 02:24 PM   #3
HorseLover!!
Senior Member
 
HorseLover!!'s Avatar
 
Join Date: Dec 2011
Location: Penryn, Cornwall UK

My Support Groups:
I've been going through depression for 2 years now, I don't take anything for it but I am trying evening primrose to help balance out my hormones because I think that what's happening.
10-26-2013, 02:34 PM   #4
Jison0612
Senior Member
 
Join Date: Aug 2013
Location: Georgetown, Kentucky

My Support Groups:
Yeah I'm pretty sure my depression is getting the best of me whats a good natural vitamin to try before I jump into anti depressants
10-26-2013, 03:33 PM   #5
HorseLover!!
Senior Member
 
HorseLover!!'s Avatar
 
Join Date: Dec 2011
Location: Penryn, Cornwall UK

My Support Groups:
Yeah I'm pretty sure my depression is getting the best of me whats a good natural vitamin to try before I jump into anti depressants
The way that I have learnt to deal with my depression is with guided imagery by that I mean going for walks on the beach smelling the ocean, feeling the sand with my feet and feeling the breeze on my face also listening to nature helped me as well, all this sounds weird but for me it really did help

Meditation helped as well and doing some yoga as well as trying evening primrose I did try Saffron as well and I found that it was quite good

I did try something called St. John's Wort but for me there were too many horrible side effect in one go allergic reactions, stomach upset, increased blood pressure, nausea, dizziness, nerve pain, anxiety and many more so before you think about taking this ask your doctor first
10-26-2013, 10:58 PM   #6
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
I've been going through depression for 2 years now, I don't take anything for it but I am trying evening primrose to help balance out my hormones because I think that what's happening.
Hi HorseLover,

I think this was mentioned to you in a few of your previous posts...fatigue could very well be caused by a deficiency. I know you said your docs won't check your iron or b12 levels but it is a very common cause for fatigue in addition to the simple fact that when you are sick, your body uses as much of your energy as possible trying to fight off illness/inflammation which is why you feel so tired....it makes it that much harder to go about your day.

Joint pain could be caused by medication side effects. If you are on steroids it is a known side effect. Joint pain can also be a symptom of crohn's and inflammation in the body.

I can't recall why it is that you can't see a different doctor for a second opinion but based on your previous posts you more likely than not won't have the answers you are looking for until you get properly tested and if your current docs won't help you need to find a doctor who will.

With regards to the depression, it seems like you are having a very difficult time with all of this and I totally understand where you are coming from as do many of us. I would strongly consider talking to a counselor or a doctor that can help you manage this either with medication or therapy because stress from anxiety and depression only makes your symptoms worse and are also known triggers for flares. It can be even more challenging for you to manage your crohn's and get into and stay in remission if you are unable to get stress and anxiety and depression under control. I know this from personal experience.

I really do hope you start to feel better soon horselover. Please consider a new doctor/second opinion if you can. Your current doctors do not sound very helpful
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

10-27-2013, 09:28 AM   #7
HorseLover!!
Senior Member
 
HorseLover!!'s Avatar
 
Join Date: Dec 2011
Location: Penryn, Cornwall UK

My Support Groups:
I've been trying to change to a different doctor but it's hit a dead end because the doctor I went to see about changing hasn't gotten back to me about and I've tried and tried over and over again to get someone to help me but no one has done anything so until I actually manage to change then I'm stuck with the one I have now-he really is the most unhelpful doctor I have ever been to although he did actually do something-he referred me to a psychiatrist because he says it might help so I have made an appointment for December.

I'm currently not taking steroids, I've been on azathioprine for just over a year and haven't had joint problems before until now so I don't know where the joint aching is coming from



Hi HorseLover,

I think this was mentioned to you in a few of your previous posts...fatigue could very well be caused by a deficiency. I know you said your docs won't check your iron or b12 levels but it is a very common cause for fatigue in addition to the simple fact that when you are sick, your body uses as much of your energy as possible trying to fight off illness/inflammation which is why you feel so tired....it makes it that much harder to go about your day.

Joint pain could be caused by medication side effects. If you are on steroids it is a known side effect. Joint pain can also be a symptom of crohn's and inflammation in the body.

I can't recall why it is that you can't see a different doctor for a second opinion but based on your previous posts you more likely than not won't have the answers you are looking for until you get properly tested and if your current docs won't help you need to find a doctor who will.

With regards to the depression, it seems like you are having a very difficult time with all of this and I totally understand where you are coming from as do many of us. I would strongly consider talking to a counselor or a doctor that can help you manage this either with medication or therapy because stress from anxiety and depression only makes your symptoms worse and are also known triggers for flares. It can be even more challenging for you to manage your crohn's and get into and stay in remission if you are unable to get stress and anxiety and depression under control. I know this from personal experience.

I really do hope you start to feel better soon horselover. Please consider a new doctor/second opinion if you can. Your current doctors do not sound very helpful
10-27-2013, 09:37 AM   #8
HorseLover!!
Senior Member
 
HorseLover!!'s Avatar
 
Join Date: Dec 2011
Location: Penryn, Cornwall UK

My Support Groups:
Yeah it has been mentioned to me in other posts but I just forget and lose track of things very easily which is actually quite annoying, so I'm sorry if I post or mention anything more than once I get confused easily .
10-27-2013, 06:30 PM   #9
JenS
Senior Member
 
JenS's Avatar
 
Join Date: Oct 2013
Location: Florida

My Support Groups:
I haven't had a Crohn's flare up for 9 years...but four months ago I was tired all the time. Lots of muscle or joint pain too. Found out I was severely anemic. (thus followed upper and lower endoscope) If you are losing blood, you will become anemic and will be super tired!!! Are you in a flare up??
10-28-2013, 10:12 AM   #10
HorseLover!!
Senior Member
 
HorseLover!!'s Avatar
 
Join Date: Dec 2011
Location: Penryn, Cornwall UK

My Support Groups:
I haven't had a Crohn's flare up for 9 years...but four months ago I was tired all the time. Lots of muscle or joint pain too. Found out I was severely anemic. (thus followed upper and lower endoscope) If you are losing blood, you will become anemic and will be super tired!!! Are you in a flare up??
Yeah I am still in a flare up, been in the same flare for 6 months
Reply

Crohn's Disease Forum » Extra Intestinal Manifestations » Arthritis » Extreme fatigue and really aching joints
Thread Tools


All times are GMT -5. The time now is 02:45 AM.
Copyright 2006-2017 Crohnsforum.com